Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 24, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 26, 2019, 3:40 PM MST for Gila County, Navajo County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2019, 3:40 PM MST (22:40 UTC)
- Expired
- Jul 26, 2019, 6:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 58 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.7 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:43 PM MST, 57 minutes earlier.
Area forecast discussion, Jul 26, 2:43 PM MST, 57 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 243 PM MST Fri Jul 26 2019 .SYNOPSIS...Look for a downturn in thunderstorms Saturday. Sunday will see the fewest storms before a gradual return of moisture Monday. With decreased storm activity this weekend, expect temperature to warm about five degrees. By Tuesday, deeper monsoon moisture returns to northern Arizona, with monsoon activity increasing through the rest of the week. && .DISCUSSION...The showers and thunderstorms currently across the area will last through the evening consuming the last of the energy from today's diurnal heating. The high pressure system centered over the Arizona - New Mexico border will drift west into southern California Saturday into Sunday, cutting off the monsoonal moisture and advecting dry, stable air aloft over the area. As a result, expect fewer storms tomorrow across the area mostly fed by the low-level moisture in place from today's storms. Sunday should see activity mostly limited to over the White Mountains and the eastern Mogollon Rim as the area dries out. The high builds back over the Four Corners area Monday, opening the doors to the monsoonal moisture again. With that, look for an uptick in showers and thunderstorms Monday and the return of the monsoon storms across northern Arizona Tuesday. Models indicate these monsoonal conditions should stay with us through the rest of the week. && .AVIATION...For the 00Z package...Sct shra/tsra through 06Z; look for sct shra/tsra again after 18Z with the most numerous SW of the line KINW-KPAN; MVFR conditions are likely within stronger thunderstorms. Elsewhere, VFR conditions will prevail through the TAF period. Variable wind gusts up to 30 kts are possible near storms, otherwise, light westerly winds. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect scattered showers and thunderstorms to last through the evening. Chances for precipitation across northern Arizona will decrease Saturday and Sunday with storms mostly over the White Mountains and the eastern Mogollon Rim. Winds will be west to northwest Saturday and Sunday. Monday through Wednesday...A return of deeper monsoonal moisture Tuesday will bring increased chances for thunderstorms. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DB AVIATION...DB FIRE WEATHER...DB For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 26, 11:36 AM MST, 4 hours 4 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1136 AM MST Fri Jul 26 2019 AZZ012-015-261915- Little Colorado River Valley in Coconino County-Western Mogollon Rim- 1136 AM MST Fri Jul 26 2019 ...SPECIAL WEATHER STATEMENT... At 1135 AM MST/1235 PM MDT/, Doppler radar was tracking strong thunderstorms near Wupatki National Monument, or 22 miles northeast of Flagstaff, moving northeast at 10 mph. Half inch hail will be possible with this storm. Locations impacted include... Sunset Crater Volcano National Monument, Wupatki National Monument, Bonito Campground At Sunset Crater, Wupatki Visitors Center and Sunset Crater Visitors Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3533 11137 3537 11169 3570 11155 3548 11120 TIME...MOT...LOC 1835Z 229DEG 9KT 3545 11137 41
Special weather statement, Jul 26, 12:46 PM MST, 2 hours 54 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1246 PM MST Fri Jul 26 2019 AZZ008-037-262015- Yavapai County Valleys and Basins-Yavapai County Mountains- 1246 PM MST Fri Jul 26 2019 ...SPECIAL WEATHER STATEMENT... At 1246 PM MST, Doppler radar was tracking a strong thunderstorm near Dewey-humboldt, or 11 miles east of Prescott Valley. This storm was nearly stationary. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Prescott Valley and Dewey-humboldt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3451 11218 3451 11227 3463 11231 3464 11210 TIME...MOT...LOC 1946Z 290DEG 1KT 3456 11220 41
Special weather statement, Jul 26, 1:10 PM MST, 2 hours 30 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 110 PM MST Fri Jul 26 2019 AZZ012-015-262100- Little Colorado River Valley in Coconino County-Western Mogollon Rim- 110 PM MST Fri Jul 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR COCONINO COUNTY UNTIL 200 PM MST/300 PM MDT/... At 110 PM MST/210 PM MDT/, Doppler radar was tracking a strong thunderstorm over Winona, or 12 miles east of Flagstaff, moving northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Angell, Winona and Walnut Canyon National Monument. LAT...LON 3515 11129 3518 11149 3534 11135 3528 11120 TIME...MOT...LOC 2010Z 235DEG 7KT 3521 11139 41
Special weather statement, Jul 26, 2:18 PM MST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
318 PM MDT Fri Jul 26 2019
AZZ012-262145-
Little Colorado River Valley in Coconino County-
318 PM MDT Fri Jul 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR LEUPP IN COCONINO COUNTY UNTIL
345 PM MDT...
At 317 PM MDT, Doppler radar was tracking a strong thunderstorm near
Leupp, or 21 miles northwest of Winslow, moving northeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sunrise and Leupp.
LAT...LON 3518 11092 3533 11104 3545 11093 3536 11075
3524 11075
TIME...MOT...LOC 2117Z 237DEG 13KT 3530 11091
ETSpecial weather statement, Jul 26, 2:27 PM MST, 1 hour 13 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 227 PM MST Fri Jul 26 2019 AZZ037-262200- Yavapai County Valleys and Basins- 227 PM MST Fri Jul 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY NEAR CORDES LAKES UNTIL 300 PM MST... At 226 PM MST, Doppler radar was tracking a strong thunderstorm over Cordes Lakes, moving northeast at 10 mph. Nickel size hail and gusts up to 45 mph will be possible with this storm. Locations impacted include... Cordes Junction, Cordes Lakes and Cordes. LAT...LON 3420 11212 3432 11224 3435 11212 3430 11197 TIME...MOT...LOC 2126Z 240DEG 9KT 3429 11211 ET
Special weather statement, Jul 26, 2:55 PM MST, 45 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
255 PM MST Fri Jul 26 2019
AZZ016-262245-
Eastern Mogollon Rim-
255 PM MST Fri Jul 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILA AND COCONINO COUNTIES UNTIL
345 PM MST...
At 255 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Washington Park, moving northeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Knoll Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3439 11115 3440 11116 3440 11118 3450 11128
3462 11112 3454 11094 3438 11115
TIME...MOT...LOC 2155Z 227DEG 11KT 3449 11115
ETThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:02 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 28 min |
| Jul 26, 11:36 AM MST | Special Weather Statement | FGZ | Coconino | 39 min |
| Jul 26, 12:46 PM MST | Special Weather Statement | FGZ | Yavapai | 29 min |
| Jul 26, 1:10 PM MST | Special Weather Statement | FGZ | 50 min | |
| Jul 26, 2:18 PM MST | Special Weather Statement | FGZ | Navajo | 27 min |
| Jul 26, 2:27 PM MST | Special Weather Statement | FGZ | 33 min | |
| Jul 26, 2:55 PM MST | Special Weather Statement | FGZ | 50 min | |
| Jul 26, 3:26 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.